zbMATH — the first resource for mathematics

Positive solutions for singular third-order boundary value problem with dependence on the first order derivative on the half-line. (English) Zbl 1203.34038
Using a fixed point theorem in a cone, the authors give sufficient conditions for the existence of countably many positive solutions of the boundary value problem
\[ \bigl(\varphi(-u'')(t)\bigr)'+a(t)f(t,u,u')=0,\;\;0<t<+\infty, \]
\[ u(0)-\beta u'(0)=0,\;u'(\infty)=0,\;u''(0)=0, \] where \(a:[0,+\infty)\to[0,+\infty)\) has countably many singularities, \(f\in C([0,+\infty)^3,[0,+\infty))\) is such that \(f(t,(1+t)u,u')\) is bounded on \([0,+\infty)\) if \(u\) is bounded, \(f(t,0,0)\not\equiv0\) on any subinterval of \((0,+\infty)\), and \(\varphi:R\to R,\) with \(\varphi(0)=0\), is an increasing homeomorphism and positive homomorphism, i.e. \(\varphi\) is a continuous bijection such that \(\varphi^{-1}\) is also continuous, \(\varphi(x)\leq \varphi(y)\) for all \(x,y\in R\) such that \(x\leq y\) and \(\varphi(xy)=\varphi(x)\varphi(y)\) for all \(x,y\in[0,+\infty)\). Also, \(a\) and \(\varphi^{-1}\) satisfy the conditions
\[ 0<\int_0^{+\infty}a(t)dt<+\infty,\;\int_0^{+\infty}\varphi^{-1}\Bigl(\int_0^sa(\tau)d\tau\Bigr)ds<+\infty \] and
\[ \int_0^{+\infty}s\varphi^{-1}\Bigl(\int_0^sa(\tau)d\tau\Bigr)ds<+\infty \]
and there is a sequence \(\{t_i\}_{i=1}^{\infty}\) such that \(\lim_{t\to t_i}a(t)=\infty,\) \(\lim_{i\to\infty}t_i=t_o<+\infty\) and either \(1\leq t_{i+1}<t_i\), \(t_0>1\) or \(0<t_{i+1}<t_i<1,\) \(0<t_0<1\).

34B16 Singular nonlinear boundary value problems for ordinary differential equations
34B15 Nonlinear boundary value problems for ordinary differential equations
34B40 Boundary value problems on infinite intervals for ordinary differential equations
34B18 Positive solutions to nonlinear boundary value problems for ordinary differential equations
47N20 Applications of operator theory to differential and integral equations
Full Text: DOI
[1] Agarwal, R.P., O’Regan, D.: Infinite Interval Problems for Differential, Difference and Integral Equations. Kluwer Academic, Dordrecht (2001)
[2] Aroson, D., Crandall, M.G., Peletier, L.A.: Stabilization of solutions of a degenerate nonlinear diffusion problem. Nonlinear Anal. 6, 1001–1022 (1982) · Zbl 0518.35050 · doi:10.1016/0362-546X(82)90072-4
[3] Baxley, J.V.: Existence and uniqueness of nonlinear boundary value problems on infinite intervals. J. Math. Anal. Appl. 147, 122–133 (1990) · Zbl 0719.34037 · doi:10.1016/0022-247X(90)90388-V
[4] Callegari, A., Nachman, A.: A nonlinear singular boundary value problem in the theory of pseudoplastic fluids. SIAM J. Appl. Math. 38, 275–282 (1980) · Zbl 0453.76002 · doi:10.1137/0138024
[5] Fermi, E.: Un methodo statistico par la determinazione di alcune proprietá dell’ atoma. Rend. Accad. Naz. Lincei. Cl. Sci. Fis., Mat. Natur. 6, 602–607 (1927)
[6] Gatica, J., Hernandez, G., Waltman, P.: Radially symmetric solutions of a class of singular elliptic equations. Proc. Edinb. Math. Soc. 33, 169–180 (1990) · Zbl 0689.35029 · doi:10.1017/S0013091500018101
[7] Greguš, M.: On a special boundary value problem. Acta Math. Univ. Comen. 40, 161–168 (1982) · Zbl 0512.34014
[8] Iffland, G.: Positive solutions of a problem Emden-Flower type with a type free boundary. SIAM J. Math. Anal. 18, 283–292 (1987) · Zbl 0637.34013 · doi:10.1137/0518022
[9] Kaufmann, E.R., Kosmatov, N.: A multiplicity result for a boundary value problem with infinitely many singularities. J. Math. Anal. Appl. 269, 444–453 (2002) · Zbl 1011.34012 · doi:10.1016/S0022-247X(02)00025-2
[10] Liu, B.F., Zhang, J.H.: The existence of positive solutions for some nonlinear boundary value problems with linear mixed boundary conditions. J. Math. Anal. Appl. 309, 505–516 (2005) · Zbl 1086.34022 · doi:10.1016/j.jmaa.2004.09.036
[11] Liang, S.H., Zhang, J.H.: The existence of countably many positive solutions for nonlinear singular m-point boundary value problems. J. Comput. Appl. Math. 214, 78–89 (2008) · Zbl 1136.34027 · doi:10.1016/j.cam.2007.02.020
[12] Liang, S.H., Zhang, J.H.: The existence of countably many positive solutions for nonlinear singular m-point boundary value problems on the half-line. J. Comput. Appl. Math. 222, 229–243 (2008) · Zbl 1183.34031 · doi:10.1016/j.cam.2007.10.062
[13] Liu, B.: Positive solutions three-points boundary value problems for one-dimensional p-Laplacian with infinitely many singularities. Appl. Math. Lett. 17, 655–661 (2004) · Zbl 1060.34006 · doi:10.1016/S0893-9659(04)90100-0
[14] Lian, H., Ge, W., Pang, H.: Triple positive solutions for boundary value problems on infinite intervals. Nonlinear Anal. 67, 2199–2207 (2007) · Zbl 1128.34011 · doi:10.1016/j.na.2006.09.016
[15] Liu, Y.S.: Existence and unboundedness of positive solutions for singular boundary value problems on half-line. Appl. Math. Comput. 1404, 543–556 (2003) · Zbl 1036.34027 · doi:10.1016/S0096-3003(02)00431-9
[16] Na, T.Y.: Computational Methods in Engineering Boundary Value Problems. Academic Press, San Diego (1979) · Zbl 0456.76002
[17] Ren, J.L., Ge, W.G., Ren, B.X.: Existence of positive solutions for quasi-linear boundary value problems. Acta, Math. Appl. Sinica 21(3), 353–358 (2005) (in Chinese) · Zbl 1113.34016 · doi:10.1007/s10255-005-0242-y
[18] Thomas, L.H.: The calculation of atomic fields. Proc. Camb. Philos. Soc. 23, 542–548 (1927) · JFM 53.0868.04 · doi:10.1017/S0305004100011683
[19] Wang, Y.Y., Hou, C.: Existence of multiple positive solutions for one-dimensional p-Laplacian. J. Math. Anal. Appl. 315, 144–153 (2006) · Zbl 1098.34017 · doi:10.1016/j.jmaa.2005.09.085
[20] Yan, B.Q.: Multiple unbounded solutions of boundary value problems for second-order differential equations on the half-line. Nonlinear Anal. 51, 1031–1044 (2002) · Zbl 1021.34021 · doi:10.1016/S0362-546X(01)00877-X
[21] Zima, M.: On positive solution of boundary value problems on the half-line. J. Math. Anal. Appl. 259, 127–136 (2001) · Zbl 1003.34024 · doi:10.1006/jmaa.2000.7399
[22] Deimling, K.: Nonlinear Functional Analysis. Springer, New York (1985) · Zbl 0559.47040
[23] Liu, Y.Sh.: Boundary value problem for second order differential equations on unbounded domain. Acta Anal. Funct. Appl. 4(3), 211–216 (2002) (in Chinese) · Zbl 1038.34030
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.